Bias reduction using stochastic approximation
Leung, Denis Heng-Yan & Wang, You-Gan (1998) Bias reduction using stochastic approximation. Australian and New Zealand Journal of Statistics, 40(1), pp. 43-52.
The paper studies stochastic approximation as a technique for bias reduction. The proposed method does not require approximating the bias explicitly, nor does it rely on having independent identically distributed (i.i.d.) data. The method always removes the leading bias term, under very mild conditions, as long as auxiliary samples from distributions with given parameters are available. Expectation and variance of the bias-corrected estimate are given. Examples in sequential clinical trials (non-i.i.d. case), curved exponential models (i.i.d. case) and length-biased sampling (where the estimates are inconsistent) are used to illustrate the applications of the proposed method and its small sample properties.
Impact and interest:
Citation counts are sourced monthly from and citation databases.
These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.
Citations counts from theindexing service can be viewed at the linked Google Scholar™ search.
|Item Type:||Journal Article|
|Keywords:||bias, bootstrapping, jackknife, length-biased data, Robbins-Monro, procedure, sequential analysis, stochastic approximation, stopping time, sequential-tests, jackknife|
|Divisions:||Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
|Deposited On:||23 Nov 2015 03:13|
|Last Modified:||23 Nov 2015 03:14|
Repository Staff Only: item control page